If you're among the 30% of Americans who sleep less than six hours a night, here's one simple way to whittle your waistline: catch more Zs. A 16-year study of almost 70,000 women found that those who slept five hours or less a night were 30% more likely to gain 30 or more pounds than those who slept 7 hours. The National Institutes of Health suggest adults sleep seven to eight hours a night.
A 2015 study from Brown University found that you’re likely to have less belly fat if you have a high degree of “dispositional mindfulness” — where you’re naturally inclined to pay attention to your present thoughts and feelings. The researchers speculated that this kind of “everyday mindfulness” helps overcome the instinct to stock up on calories, which are not in short supply to use modern humans.
Some antidepressant medications can cause weight gain, especially the older tricyclic antidepressants (TCAs) such as Tryptizol, Saroten, and Clomipramine; as well as newer drugs such as Remeron (Mirtazapine). Lithium (for manic-depressive disorder) often causes weight gain. The most common antidepressants known as SSRI’s (for example Citalopram and Sertraline) usually don’t impact weight significantly. More on depression
The scale is not necessarily your friend. You may want to lose fat – but the scale measures muscles, bone and internal organs as well. Gaining muscle is a good thing. Thus weight or BMI are imperfect ways to measure your progress. This is especially true if you’re just coming off a long period of semi-starvation (calorie counting), as your body may want to restore lost muscles etc. Starting weight training and gaining muscle can also hide your fat loss.
Italiano: Tornare in Forma, Español: ponerte en forma, Français: être mince et bien dans sa peau, Deutsch: Fit werden, Português: Entrar em Forma, Русский: привести себя в форму, Nederlands: Fit worden, Čeština: Jak být fit, 中文: 健身塑形, Bahasa Indonesia: Menjadi Bugar, ไทย: ทำให้รูปร่างฟิต, हिन्दी: चुस्त दुरुस्त बनें, العربية: التمتع بلياقة بدنية جيدة, Tiếng Việt: Có sức khỏe tốt, 한국어: 몸 만드는 법, 日本語: 体を引き締める
Some antidepressant medications can cause weight gain, especially the older tricyclic antidepressants (TCAs) such as Tryptizol, Saroten, and Clomipramine; as well as newer drugs such as Remeron (Mirtazapine). Lithium (for manic-depressive disorder) often causes weight gain. The most common antidepressants known as SSRI’s (for example Citalopram and Sertraline) usually don’t impact weight significantly. More on depression
Not only does staying hydrated speed up your metabolism, in most cases, it also helps boost your immune system, improves digestion and clears up your complexion. In fact, research studies have shown that drinking two 8-ounce glasses of water before breakfast, lunch and dinner results in consuming 75 to 90 fewer calories at each meal, ultimately resulting in a faster way to meet your weight loss goals.
Stop treating your kitchen like an all-night diner and you’ll stop seeing those unwanted pounds piling onto your frame, too. The results of a study published in Cell Metabolism found that mice who only had access to food during an eight-hour period stayed slim over the course of the study, while those who ate the same number of calories over a 16-hour period gained significantly more weight, particularly around their middle. When you’re finished with dinner at night, shut the fridge and don’t look back until morning — your belly will thank you. When you do head back to the kitchen in the A.M., make sure the 40 Things Healthy Cooks Always Have in Their Kitchen are there waiting for you.
If your doctor has recommended a diet and exercise plan for a medical reason (i.e. to lower your blood pressure, to control your diabetes, anemia, etc.) you can use your UT Flex account to pay for Get FIT. You must pay with cash, check or credit card and get reimbursed. Our online store does not accept payflex cards. You must provide signed documentation from your doctor for approval. You can use the Letter of Medical Necessity Form (PDF File) to obtain a signature from your doctor. If you have additional questions, please contact Human Resources.
×